Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jun 12, 2020, 2:58 PM MDT. It took effect at Jun 13, 2020, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 2:58 PM MDT (20:58 UTC)
- In effect from
- Jun 13, 2020, 9:00 AM MDT
- Expired
- Jun 13, 2020, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
010 WWUS75 KTFX 122058 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 258 PM MDT Fri Jun 12 2020 MTZ008-015-052-053-055-130900- /O.UPG.KTFX.HW.A.0009.200613T1500Z-200614T0200Z/ /O.NEW.KTFX.HW.W.0008.200613T1500Z-200614T0200Z/ Beaverhead-Madison-Jefferson-Broadwater-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 258 PM MDT Fri Jun 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT SATURDAY... * WHAT...South winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Beaverhead, Madison, Jefferson, Broadwater and Gallatin. * WHEN...From 9 AM to 8 PM MDT Saturday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Because hardwood trees are fully leafed out, the potential for tree damage is higher with this wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ012-050-054-130900- /O.CON.KTFX.HW.A.0009.200613T1500Z-200614T0200Z/ Cascade-Judith Basin-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 258 PM MDT Fri Jun 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...South winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Meagher, Judith Basin and Cascade. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Gusty winds may blow down limbs, trees, and power lines. A few local power outages are possible. Travel may become difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Because hardwood trees are fully leafed out, the potential for tree damage is higher with this wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
217 WWUS75 KTFX 130926 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 326 AM MDT Sat Jun 13 2020 MTZ012-050-054-131030- /O.CAN.KTFX.HW.A.0009.200613T1500Z-200614T0200Z/ Cascade-Judith Basin-Meagher- 326 AM MDT Sat Jun 13 2020 ...HIGH WIND WATCH IS CANCELLED... Wind gusts of 40 to 50 mph remain possible this afternoon, but are not expected to exceed the high wind criteria of 58 mph. $$ MTZ008-015-052-053-055-132200- /O.CON.KTFX.HW.W.0008.200613T1500Z-200614T0200Z/ Beaverhead-Madison-Jefferson-Broadwater-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 326 AM MDT Sat Jun 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Gallatin, Jefferson, Beaverhead, Broadwater and Madison. * WHEN...From 9 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Because trees are fully leafed out, the potential for tree damage is higher with this wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
772 WWUS75 KTFX 131546 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 946 AM MDT Sat Jun 13 2020 MTZ008-015-052-053-055-140200- /O.CON.KTFX.HW.W.0008.000000T0000Z-200614T0200Z/ Beaverhead-Madison-Jefferson-Broadwater-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 946 AM MDT Sat Jun 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...South winds 35 to 45 mph, with gusts up to 65 mph, are occurring. * WHERE...Gallatin, Beaverhead, Madison, Jefferson and Broadwater. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles or those pulling lightweight trailers. * ADDITIONAL DETAILS...Because trees are fully leafed out, the potential for tree damage is higher with this wind event. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jun 12, 9:28 AM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 9:28 AM MDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 928 AM MDT Fri Jun 12 2020 .UPDATE... No major changes made this update. T/Td/RH was adjusted in the near-term for current conditions and trends. Stuck with night shift's lowering of MaxT for today by a few degrees owing to high clouds more than previously expected. Will assess Saturday wind gusts with the main PM forecast package, and decide which counties may upgrade to a High Wind Warning. -Kredensor && .SYNOPSIS... Temperatures climb to near 90 degrees today under partly to mostly cloudy skies. A cold front will move through the region on Saturday, producing strong winds, and scattered showers and thunderstorms. Cooler air, along with more showers, moves into the region on Sunday and continues to reside over the region into the middle portion of next week. && .AVIATION... Updated 520 AM MDT Fri Jun 12 2020 (12/12Z TAF Period) VFR conditions prevail. All terminals are reporting CLR, but satellite imagery reveals widespread BKN/OVC ceilings around FL120. A few light rain showers are drifting toward the northeast, but not expected to produce category reductions at area terminals. Warm and breezy conditions settle in on Friday with deep boundary layer mixing and associated ascent/descent turbulence. NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .PREV DISCUSSION... /ISSUED 347 AM MDT Fri Jun 12 2020/ Temperatures climb to near 90F today, representing the warmest day of the year so far for most locations. The warm air is arriving on a strong and increasing southwest flow, as a high amplitude ridge moves away to our east. Temperatures are well above seasonal averages, but not expected to reach calendar day record highs. One of the inhibiting factors today is the presence of high-based clouds. Scattered showers and isolated thunderstorms have continued early this morning, associated with lift due to warm advection and weak instability. Although convection-allowing model ensembles trend this activity down today, the remaining cloud cover could hold the high temperatures down a few degrees. Heat risk guidance indicates there is a moderate risk of heat related illness for those who are exposed and sensitive to heat. However this category is not considered an unusual occurrence for this time of year, and overall heat risk is not widespread enough to warrant a heat advisory, especially since overnight temperatures are seasonable and the heat will only persist for one day. Even with cloud cover, those outdoors should remember to apply sunscreen or cover up, drink plenty of water, and seek shade through the middle of the day. Deep mixing of the dry boundary layer will send afternoon relative humidity well below 20 percent, perhaps near 10 percent for some locations. The Hot-dry-windy fire weather index is above the 95th percentile, but fuels remain green in most areas to help mitigate the overall wildfire risk. Still, with winds of 10-20 mph, fire weather concerns are at least elevation and any controlled burning activities should wait for another day. On Saturday, a potent upper level low moves from the Great Basin toward the northeast, crossing along and west of the Continental Divide. The associated surface low will follow a similar track. The strong south winds at 700 mb are 40-50kts in the ensemble mean, indicated as 3 to 4 standard deviations above the climate mean with a return interval of at least one day per 5 years. The path of this system creates the potential for very strong ridgetop winds across Southwest and central Montana, with local gap winds accelerating through the north-south oriented valleys of Southwest MT. With all the leaves now on trees, the potential for tree damage in high winds is greater than a comparable event in winter. Those at outdoor worksites, or those driving or towing campers will encounter difficult conditions in high winds on Saturday afternoon. A High wind watch remains in effect. A cold front crosses the Rocky Mountains on Saturday afternoon. Scattered showers and thunderstorms are likely along and behind this front. There is adequate shear and instability for a few of these thunderstorms to produce small hail but severe wind gusts, particularly along and adjacent to the Rocky Mountain Front. Temperatures remain seasonally cool Sunday through the middle of next week as the longwave trough slowly drifts across the region. There will be periods of rain as well, and possibly some high elevation mountain snow. Ensemble solutions begin to diverge later in the week, but overall maintain an unsettled and seasonally cool northwest flow. && .PRELIMINARY POINT TEMPS/POPS... GTF 89 56 85 47 / 0 0 20 30 CTB 84 53 80 45 / 10 10 40 40 HLN 90 58 83 46 / 0 0 30 60 BZN 89 56 83 45 / 0 0 10 40 WYS 79 48 72 36 / 0 10 10 40 DLN 84 55 74 44 / 0 0 20 60 HVR 91 62 92 51 / 10 0 20 30 LWT 87 60 87 47 / 0 0 10 40 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday evening Beaverhead...Broadwater...Cascade...Gallatin...Jefferson... Judith Basin...Madison...Meagher. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:39 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 36 min |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.